MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W07060135
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an evercross pta balloon with an 8fr x 5.5cm sheath and 0.035 non-medtronic guidewire during treatment of a fibrous arteriovenous fistula located proximally in the patient¿s left arm.Moderate vessel tortuosity and slight calcification are reported.90% stenosis reported.No damage noted to device packaging prior to use.No issues noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Embolic protection was not used.The device was not passed through a previously deployed stent and no resistance was encountered during advancement.It is reported a burst occurred on the catheter at an inflation pressure of 12atm.The distal balloon and catheter are reported to have burst and detached.A snare was used to retrieve the detached portions.An image was taken to confirm the av fistula was open after the balloon angioplasty.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the evercross pta dilatation catheter was received into medtronic investigation lab for evaluation.Device was returned within its opened labeled shelf carton, within its opened labeled pouch, and loosely coiled within a zippered closure plastic pouch.No ancillary devices nor procedural photographs were received for analysis.The evercross was received in two sections.The proximal section including the y-manifold, the multi-lumen catheter and the proximal balloon bond of balloon chamber material; and the distal section including the distal tip, distal balloon bond balloon chamber material, two radiopaque marker bands, and inner guide wire lumen.The inner guide wire lumen separation face exhibited tensile stretching and necking down.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: 3 inflation's were applied to the balloon prior to the burst.No resistance was encountered during withdrawal and all device components were accounted for.No vessel damage was noted.The procedure was stopped at this point.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10013102
Report Number2183870-2020-00135
Device Sequence Number2089176
Product Code LIT
UDI-Device Identifier00763000184629
UDI-Public00763000184629
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberAB35W07060135
Device Catalogue NumberAB35W07060135
Device Lot NumberA842807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer05/01/2020
06/03/2020
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date05/05/2020
06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;